Are these pillow like bags normal from Juvederm injections? (photos)

I got juvaderme under my eyes on Tuesday morning. Today is the following Wednesday, 1 week and 1 day after. Since the day of the procedure I have had swelling and what appeared to lumpiness. What looked like puffiness right along where the filler was placed. I was not sure if this was swelling or something was wrong. Went to my post op yesterday and was told to wait another week die swelling & bruising to go down then come back in 1 week. All these photos are with makeup on. Should I be worried?

Doctor Answers 14

Swelling after injections -- reverse with hyaluronidase and do venus legacy

Hold pressure/massage and if there is still swelling after 1-2 weeks then you need to reverse the filler and use venus legacy treatments.  I find that juvederm is NOT the best option for under the eyes.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

May need to reverse Juvederm

Given it is 8 days, I suspect you may need to have this reversed using Hyalase (our term for the reversal agent or dissolver in Australia).

For the eye area, Restylane is more forgiving, I don't like Juvederm Voluma or Volift in this area. I occasional perform Volbella. The technique is crucial, as the filler needs to be placed deep, and not in the eye bags. 

My advice, massage the area for the next 2-3 days, if no better, see a Board certified Plastics or Dermatologist for reversal, then re-do the area. 

All the best

Dr Davin Lim 
Laser and aesthetic dermatologist
Brisbane, Australia. 

Davin Lim, MBBS, FACD
Brisbane Dermatologist
4.7 out of 5 stars 62 reviews

Juvederm under the eyes

Juvederm and other hyaluronic acid fillers can create excellent results in the tear trough area when performed correctly.  Unfortunately, this procedure is often done incorrectly by placement of filler to superficially creating lumps and bumps or by placing too much filler causing swelling of the eyelid.  Luckily, hyaluronidase injections can be used to dissolve excess product.  Make sure to only see an expert injector when considering injectables; it may cost more initially, but it's worth it.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Juvederm and Eye swelling

I personally never use Juvederm for eye injections. The product is too thick for the delicate area under the eye and is very hydrophilic.  I would wait a week and see how much swelling goes down and return to your treating physician if you still have this reaction for Vitrase to dissolve the product.  Best, Dr. Green

DON'T USE JUVEDERM FOR TEAR TROUGHS

Outcomes like this are typical. I don't know why people still do this. Juvederm absorbs too much water for this area. I have seen this happen years after injection. It hasn't settled yet but probably will need to be removed. I'd go elsewhere because they obviously aren't doing this often. See my link that talks about this very issue. Restylane is my choice for this area.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Are these pillow like bags normal from Juvederm injections?

Give it another week and if  it doesn't resolve- Juvederm can be dissolved. I personally prefer Restylane in the tear trough area.

Are these pillow like bags normal from Juvederm injections?

Thank you for your question.  With placement of any filler your body will respond with swelling from the injections as well as the material itself.  This may take between 2-4 weeks to soften and resolve, so I would recommend you allow the results time to mature.  If after 4 weeks you continue to have the contour irregularity a separate medication can be used to dissolve the filler and return you to your pre-filler state.  Hang in there!

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Under Eye Fillers

The area under the eyes swells very easily.  Most of us have had times when we awoke in the morning with our eyes looking puffy.  The safest fillers are those made of hyaluronic acid.  These include Juvederm, Restylane, Voluma and others.  Each of these fillers have some different characteristics that effect the way they respond in your body.

Juvederm is a great filler overall.  However it attracts a lot of fluid and often causes prolonged swelling under the eyes.  The result is that it looks like too much filler was injected (and at times is associated with a bluish color as well as swelling).  For that reason, we do not inject Juvederm under the eyes.  We suggest Restylane or Restylane Silk for those treatments.

For now I would wait a week or two longer to see if your swelling resolves.  If it is still swollen at that point I would go in for a visit with your doctor.  Juvederm under the eyes can easily last a year and, at times, can swell the whole time.  If the swelling does not resolve in a few weeks, I would ask your doctor if it is worth having the filler dissolved with hyaluronidase.  That should correct the swelling problem.  If you want, you could try another treatment, at a later date, with a less "water loving" HA filler like Restylane. 

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
4.8 out of 5 stars 24 reviews

Under Eyes/Bags after Juvederm Injections

You are probably having swelling from the procedure first. it can last up to a few weeks after the treatment. But more important is that Juvederm was used to treat your under eyes hollows. Juvederm is a "water loving" product and causes some swelling in the area it is injected. It is not a good filler to use in the lower eyelids. If it does not resolve have an experienced plastic surgeon dissolve it. I use Belotero Balance as the filler of choice in that area.

Good luck!

Puffy post juvaderm

I would sit tight since you are only 8 days after injection.If it doesn't go down you can get some injections to get it to go down.

Robert Brueck, MD
Fort Myers Plastic Surgeon
4.8 out of 5 stars 56 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.